Alert archive / California / Wind Advisories in 2018

Wind Advisory 3, NWS Sacramento, CA

February 27, 2018

NWS Sacramento, CA issued this wind advisory at Feb 27, 2018, 8:34 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2018, 8:34 AM PST (16:34 UTC)
Expired
Feb 27, 2018, 2:42 PM PST
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

531 
WWUS76 KSTO 271634
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
834 AM PST Tue Feb 27 2018

CAZ015>018-063-064-066-280000-
/O.NEW.KSTO.WI.Y.0003.180227T1634Z-180228T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
Alder Springs, Lakeport, and Paradise
834 AM PST Tue Feb 27 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 4 PM PST this afternoon. 

* TIMING...Through 4 pm this afternoon.

* WINDS...North winds 25 to 35 mph with gusts up to 45 mph.

* IMPACTS...Blowing debris and more difficult driving for higher 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
316 
WWUS76 KSTO 272242
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
242 PM PST Tue Feb 27 2018

CAZ015>018-063-064-066-272345-
/O.CAN.KSTO.WI.Y.0003.000000T0000Z-180228T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
Alder Springs, Lakeport, and Paradise
242 PM PST Tue Feb 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. A few gusts to 30 mph will be possible this afternoon,
but will diminish rapidly this evening.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:37 AM PST, 4 hours 57 minutes earlier.

Area forecast discussion, Feb 27, 3:37 AM PST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
337 AM PST Tue Feb 27 2018

.SYNOPSIS...
The region will see dry weather today into Wednesday as Monday's
storm moves south into SoCal. Another series of cold winter storms
will begin to affect the region later Wednesday continuing into
the weekend.

&&

.DISCUSSION...
Satellite imagery shows yesterday's storm moving southward into
SoCal. A few wrap-around clouds and light showers continue across
the far southern portion of the forecast area while skies have
cleared out north of Sacramento. Northerly surface pressure
gradients have tightened overnight (MFR-SAC is around 12 mbs)
resulting in gusty winds across the western half of the Sacramento
Valley and locally in the foothills.

Current temperatures are colder compared to 24 hours ago and
range from the teens in the mountain valleys to the 30s and lower
40s in the Central Valley. Temperatures along the eastern edge of
the Central Valley are around freezing while enough wind is
keeping readings milder to the west.

After a break today, the next winter storm will begin to spread
precipitation into the region late Wednesday. The period of
heaviest precipitation and gusty south winds are expected on
Thursday. This upcoming storm could be one of the more substantial
snow storms in recent years, as we'll see a combination of both
low snow levels and good moisture tap (in recent years, it's been
1 or the other). Portions of the northern interior mountains will
likely see a prolonged period of heavy snowfall and gusty winds
reducing visibility to near zero. Snowfall accumulations for many
areas will be measured in feet! Winter storm watches have been
posted for all the foothill and mountain areas of interior NorCal
above 2K feet.

The Redding area may see snow accumulation Thursday night and
Friday as the strong southerly winds up the valley taper
potentially allowing some colder air to filter into the northern
Sacramento Valley. GEFS plumes are indicating an average of around
5 inches of snow for the Redding Airport, but it's a little too
early to make the call. Stay tuned!

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)
Upper trough keeps a threat of showers over the forecast area
Saturday with snow levels in the foothills. Models diverge beyond
this time frame but forecast attm leans more towards GFS-20 which
keeps a threat of snow showers over the mountains Sunday. Drier
northerly flow then setups up over the CWA early next week as
upper ridging moves towards the West Coast.

&&

.AVIATION...
VFR conds ovr Intr NorCal nxt 24 hrs with Areas of Nly sfc wnd up
to 30 kts with lcl gusts to 35 kts tda thru 02z Wed.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday evening through Saturday
morning for Burney Basin / Eastern Shasta County-Clear
Lake/Southern Lake County-Motherlode-Mountains Southwestern
Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta
County-West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:00 AM PSTWinter Storm WatchSTO9 hr
Feb 27, 12:26 PM PSTWinter Storm WarningSTO5 days

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.